Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 128, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 19, 2017, 4:26 PM CDT for Jefferson Parish, Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 19, 2017, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WUUS54 KLIX 192126
SVRLIX
LAC051-057-089-192200-
/O.NEW.KLIX.SV.W.0128.170819T2126Z-170819T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
426 PM CDT SAT AUG 19 2017
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Charles Parish in southeastern Louisiana...
East central Lafourche Parish in southeastern Louisiana...
Central Jefferson Parish in southeastern Louisiana...
* Until 500 PM CDT
* At 425 PM CDT, a severe thunderstorm was located near Estelle, or
near Marrero, moving south at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jean Lafitte, Lafitte, Barataria and Estelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 2960 9024 2984 9022 2985 9012 2974 9006
2974 9007 2972 9005 2964 9001
TIME...MOT...LOC 2125Z 349DEG 13KT 2980 9016
HAIL...0.88IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 4:13 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 19, 4:13 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
413 PM CDT Sat Aug 19 2017
.SHORT TERM...
Unsettled air mass in place near the col aloft between ridge axis
running from Texas to north Florida and a trough axis from a long
wave to the north and large TUTT circulation over the east Gulf.
Flow pattern is essentially from the north-northeast for much of
the column allowing for continental heat induced storms to move
into and along axis of deeper low level moisture off the gulf.
Storms have been maintaining steady motions around 15 kt but may
become erratic with outflow interactions the remainder of the
afternoon, including what may become slow movers over the New
Orleans metro area shortly. Outside of rain areas, apparent
temperatures have reached 110-112F ranges but rain cooled areas
drop into the lower 80s. Downburst potential has been rather high
in this environment with some indications on radar of close to 50
kt at times, hence the warnings. Sunday can be a similar situation
with only slow changes to the air mass. The TUTT low will be
moving into the middle Gulf and place the area on the wetter
inflow side, and dragging the col center pretty much over the
forecast area. This will allow for short-lived convection but also
slow moving cells that will tend to be more influenced by
outflows. Temperature forecast is a consensus blend throughout the
forecast package. Monday's diurnal curve was altered for a
flatter, even 1-2 hours of slightly cooler, temperature trend
during the eclipse passage, but still ample daylight to recover to
max temperatures after eclipse ends. Essentially shaved 2 degrees
for the noon hour, 3-4 degrees for 1 pm, then start recovery after
2 pm to get back on typical diurnal trend.
.LONG TERM...
Main feature will be frontal zone that drops from the north but
only gets so far to place the deep south in a compressional
heating and high moisture content situation for higher than normal
rain chances Wednesday through Friday. Temperatures held closer to
climatological normals. 24/RR
&&
.AVIATION...
VFR conditions will prevail at all of the terminals through the
forecast period. Any lingering convection this evening should
quickly die off by 02z. Tomorrow, another round of showers and
thunderstorms should develop in the afternoon hours. Will add VCTS
wording into the forecast to reflect the risk of convective activity
tomorrow. 32
&&
.MARINE...
A persistence forecast remains in place for the coastal waters. The
seabreeze cycle will dominate the local wind field as a broad ridge
of high pressure remains parked over the northern Gulf of Mexico. As
a result, light and variable winds are expected through the day with
an offshore component in the morning shifting to an onshore
component in the afternoon and evening hours. Seas will be fairly
calm at 1 to 2 feet through the period. There will be some
thunderstorm activity each day that will produce locally higher
winds and waves for brief periods of time. 32
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: DSS support for NOHSEP.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or direct
tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 92 73 91 / 20 30 20 40
BTR 75 92 75 91 / 20 30 10 40
ASD 75 92 75 91 / 10 30 10 30
MSY 77 92 77 90 / 20 30 10 30
GPT 76 91 77 89 / 10 30 10 30
PQL 74 93 75 90 / 10 30 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 19, 11:03 AM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1103 AM CDT Sat Aug 19 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-200415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1103 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Afternoon showers and thunderstorms are expected. A few could be strong to possibly severe with damaging downburst winds. Frequent lightning and heavy downpours with localized flooding are a potential as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday Daily afternoon thunderstorms are expected through next week. A few of the storms each day could become strong, producing gusty winds, frequent lightning and heavy downpours that could result in localized street flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, Aug 19, 3:32 PM CDT, 54 minutes before
Special Weather Statement National Weather Service New Orleans LA 332 PM CDT SAT AUG 19 2017 LAZ040-072-192100- Southern Tangipahoa-St. Tammany- 332 PM CDT SAT AUG 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ST. TAMMANY AND SOUTHERN TANGIPAHOA PARISHES... At 331 PM CDT, a strong thunderstorm was located near Robert, or 9 miles west of Covington, moving southwest at 15 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Hammond, Ponchatoula and Robert. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3059 9025 3048 9016 3031 9038 3049 9052 TIME...MOT...LOC 2031Z 057DEG 14KT 3051 9026 32
Special weather statement, Aug 19, 3:38 PM CDT, 48 minutes before
Special Weather Statement National Weather Service New Orleans LA 338 PM CDT SAT AUG 19 2017 MSZ082-192130- Jackson- 338 PM CDT SAT AUG 19 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JACKSON COUNTY... At 338 PM CDT, a strong thunderstorm was located 8 miles northwest of Wade, or 13 miles south of Lucedale, moving south at 10 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Escatawpa, Vancleave, Wade and Hurley. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3051 8851 3054 8882 3073 8876 3073 8853 TIME...MOT...LOC 2038Z 006DEG 9KT 3074 8864 32
Special weather statement, Aug 19, 3:42 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
342 PM CDT SAT AUG 19 2017
LAZ040-MSZ077-080-192115-
St. Tammany-Hancock-Pearl River-
342 PM CDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH...SOUTHERN HANCOCK AND SOUTH CENTRAL PEARL RIVER
COUNTIES...
At 342 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Picayune to near Shoreline Park.
Movement was south at 30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Picayune, Waveland, Diamondhead, Pearl River, Pearlington,
Shoreline Park, Stennis Space Center, Lacombe, Kiln and Slidell
Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3056 8973 3036 8937 3018 8946 3018 8947
3019 8946 3019 8948 3018 8970 3017 8971
3018 8972 3021 8980 3023 8985 3025 8987
3026 8990 3025 8992 3026 8995
TIME...MOT...LOC 2042Z 017DEG 26KT 3048 8971 3035 8944
32Special weather statement, Aug 19, 3:44 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
344 PM CDT SAT AUG 19 2017
MSZ068>070-192130-
Pike-Wilkinson-Amite-
344 PM CDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PIKE...
WILKINSON AND AMITE COUNTIES...
At 344 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Jonesville to Slocum to
6 miles west of Gloster to 7 miles southwest of Mccomb. Movement was
southeast at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Liberty, Magnolia, Centreville, Woodville, Gloster, Osyka, Gillsberg
and Mccomb Airport.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3124 9116 3126 9053 3100 9026 3100 9117
3106 9152 3116 9160 3124 9156 3122 9153
3123 9149 3126 9148 3128 9150 3130 9147
TIME...MOT...LOC 2044Z 329DEG 14KT 3154 9186 3128 9167 3118 9112 3120
9057
32Special weather statement, Aug 19, 4:02 PM CDT, 24 minutes before
Special Weather Statement National Weather Service New Orleans LA 402 PM CDT SAT AUG 19 2017 LAZ036-037-048-050-071-072-192130- Livingston-St. Helena-Northern Tangipahoa-East Feliciana-Southern Tangipahoa-East Baton Rouge- 402 PM CDT SAT AUG 19 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. HELENA... NORTHERN LIVINGSTON...SOUTHEASTERN EAST FELICIANA...WEST CENTRAL TANGIPAHOA AND NORTHEASTERN EAST BATON ROUGE PARISHES... At 401 PM CDT, radar indicated strong thunderstorms were located along a line extending from 8 miles northeast of Pride to Roseland. Movement was south at 10 mph. Winds in excess of 40 mph are possible with these storms. Locations impacted include... Greensburg, Amite, Amite City, Independence, Roseland, Montpelier, Pride, Watson, Greenwell Spring, Natalbany and Tickfaw. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 3056 9107 3055 9041 3082 9044 3082 9093 TIME...MOT...LOC 2101Z 010DEG 8KT 3076 9087 3076 9054 32
Special weather statement, Aug 19, 4:05 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
405 PM CDT SAT AUG 19 2017
LAZ056-059-065-066-192200-
Lower Terrebonne-Upper Terrebonne-Assumption-Upper Lafourche-
405 PM CDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TERREBONNE AND
SOUTHEASTERN ASSUMPTION PARISHES...
At 405 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Labadieville to 9 miles west of Dulac to
13 miles east of Cocodrie. Movement was southwest at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Morgan City, Supreme, Dulac, Labadieville, Cocodrie, Tambour Bay Buoy
and Lumcon Center Buoy.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2916 9094 2926 9088 2926 9099 2924 9101
2922 9091 2917 9094 2917 9099 2929 9103
2973 9111 2996 9097 2947 9082 2929 9051
2920 9055 2919 9061 2924 9064 2918 9061
2911 9071 2912 9071 2909 9086
TIME...MOT...LOC 2105Z 023DEG 10KT 2983 9098 2941 9085 2918 9046
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:31 AM CDT | Special Marine Warning | LIX | 29 min | |
| Aug 19, 8:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 19, 9:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| Aug 19, 9:41 AM CDT | Special Marine Warning | LIX | 64 min | |
| Aug 19, 10:43 AM CDT | Special Marine Warning | LIX | 32 min | |
| Aug 19, 12:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 19, 12:30 PM CDT | Special Marine Warning | LIX | 45 min | |
| Aug 19, 12:37 PM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 19, 1:02 PM CDT | Special Weather Statement | LIX | Washington | 28 min |
| Aug 19, 1:07 PM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 19, 1:08 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 19, 1:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 19, 1:16 PM CDT | Special Weather Statement | LIX | Jefferson | 29 min |
| Aug 19, 1:33 PM CDT | Special Marine Warning | LIX | 42 min | |
| Aug 19, 1:53 PM CDT | Special Marine Warning | LIX | 52 min | |
| Aug 19, 1:55 PM CDT | Special Marine Warning | LIX | 50 min | |
| Aug 19, 1:56 PM CDT | Special Marine Warning | LIX | 49 min | |
| Aug 19, 2:06 PM CDT | Special Weather Statement | LIX | Washington | 39 min |
| Aug 19, 2:28 PM CDT | Special Marine Warning | LIX | 47 min | |
| Aug 19, 2:42 PM CDT | Special Marine Warning | LIX | 48 min | |
| Aug 19, 2:45 PM CDT | Special Weather Statement | LIX | Saint Tammany | 45 min |
| Aug 19, 2:48 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 27 min |
| Aug 19, 2:57 PM CDT | Special Weather Statement | LIX | Lafourche | 33 min |
| Aug 19, 2:59 PM CDT | Special Weather Statement | LIX | Jefferson | 31 min |
| Aug 19, 3:16 PM CDT | Special Marine Warning | LIX | 44 min | |
| Aug 19, 3:17 PM CDT | Special Marine Warning | LIX | 43 min | |
| Aug 19, 3:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Aug 19, 3:19 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 26 min |
| Aug 19, 3:30 PM CDT | Special Weather Statement | LIX | Terrebonne | 45 min |
| Aug 19, 3:32 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Aug 19, 3:33 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 27 min |
| Aug 19, 3:46 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 29 min |
| Aug 19, 3:48 PM CDT | Special Marine Warning | LIX | 42 min | |
| Aug 19, 3:51 PM CDT | Special Marine Warning | LIX | 24 min | |
| Aug 19, 4:02 PM CDT | Special Weather Statement | LIX | Saint Helena | 28 min |
| Aug 19, 4:05 PM CDT | Special Weather Statement | LIX | Terrebonne | 55 min |
| Aug 19, 4:07 PM CDT | Special Marine Warning | LIX | 53 min | |
| Aug 19, 4:23 PM CDT | Special Marine Warning | LIX | 67 min | |
| Aug 19, 4:49 PM CDT | Special Weather Statement | LIX | Saint Charles | 26 min |
| Aug 19, 4:52 PM CDT | Special Weather Statement | LIX | Ascension, Saint James | 53 min |
| Aug 19, 5:04 PM CDT | Special Marine Warning | LIX | 56 min | |
| Aug 19, 5:08 PM CDT | Special Weather Statement | LIX | East Feliciana | 52 min |
| Aug 19, 5:15 PM CDT | Special Weather Statement | LIX | Lafourche | 30 min |
| Aug 19, 5:24 PM CDT | Special Weather Statement | LIX | Assumption, Iberville | 51 min |
| Aug 19, 5:27 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Aug 19, 5:52 PM CDT | Severe Thunderstorm Warning | LIX | Assumption | 23 min |
| Aug 19, 5:54 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 36 min |
| Aug 19, 6:20 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.